Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 265, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 4, 2003, 4:58 PM CST for Callaway County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2003, 4:58 PM CST (22:58 UTC)
- Expired
- Nov 4, 2003, 5:30 PM CST
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Callaway County, MO
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 042258 SVRLSX MOC027-042330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 459 PM CST TUE NOV 4 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI * UNTIL 530 PM CST * AT 459 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TEBBETTS...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... STEEDMAN REFORM SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3866 9208 3856 9199 3870 9165 3892 9165 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 3:30 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 4, 3:30 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CST TUE NOV 4 2003 .DISCUSSION... STG CDFNT MAKING SLOW BUT STDY PROGRESS INTO FAR NW SECTIONS OF CWA THIS AFTN AND SEE NO REASON THAT THIS EWD PROGRESSION WONT CONTINUE OVRNGT...MUCH AS INDICATED BY GOING FCSTS AS WELL AS 12Z NCEP MDL OUTPUT. FROPA XPCD AT STL ARND 01Z...WITH FNT CLRG FAR SE COUNTIES BY ARND 06Z. EXTRAPOLATION OF TEMPS IN RELATION TO FNT YIELDS MINS ON THE COOL SIDE OF THE MOS OUTPUT FOR TNGT...GENLY RANGING FROM THE UPR 30S FAR NW COUNTIES TO M40S SE COUNTIES. ALTHO PCPN NR/BHND FNT WAS ALMOST NON-EXISTENT THIS MRNG SHWRS/TSTMS HV INCRD NICELY IN THIS AREA OVR THE LAST FEW HRS. WITH APRCH OF SHTWV THIS TREND SHUD CONT...THRF OCNL WORDING CERTAINLY SEEMS APPROPRIATE IN MOST AREAS THIS EVE...AS DOES A MENTION OF HVY RAIN FOR A TIME THIS EVE. PCPN...AND THUNDER THRT...SHUD GRDLY TAPERING OFF FROM NW TO SE AFT MIDN. SM QUESTION ON HOW TO HNDL CLD TRENDS ACR THE AREA ON WED. ETA AND NGM LO LVL RH PROGS CERTAINLY WANT TO DRY LO LVLS QUICKLY...AND AT FIRST GLANCE THIS APRD TO BE MUCH TOO OPTIMISTIC. HWVR...NOTICED THAT LO CLDS OVR W NE AND KS HV BEEN BRKG UP THIS AFTN...AND THIS IS THE AMS THAT IS PROGGED INTO OUR AREA ON WED. USING BUFR SNDGS AS A TIE BREAKER...WL BRK UP THE CLDS ALG-N OF I-70 DURG THE DAY...BUT WL HOLD ONTO A GD DEAL OF CLDNS OVR S ZNS...THINKING THAT LOW CLDS IN WAKE OF FNT MAY PERSIST IN THIS AREA. ETA IS NOW TRENDING TWD THE ERYR GFS SUGGESTION OF PCPN WED NGT AND INTO ERY THU...AND BOTH MDLS HV NOW PULLED THE PCPN A BIT FURTHER N...ROUGHLY TO NR I-70. GIVEN LOCATION OF 85H BAROCLINIC ZN AS DEPICTED BY THESE MDLS THIS SLGT NWD ADJ TO PCPN THRT SEEMS REASONABLE. THERE IS SM QUESTION ABT PCPN TYPE...SCPLY ON N AND W FRINGES OF THIS PCPN SHIELD. WHILE PROXIMITY SNDGS INDICATE TEMPS AOA FRZG FROM THE GENESIS REGION NR 750 MB TO THE SFC...THEY ALSO INDICATE VRY DRY AIR...WITH WET BULB TEMPS WELL BLO 0...IN THE LOWEST 150 MBS. FOR THE TIME BEING WL KP PCPN AS RAIN...AND WL LET LTR SHIFTS REEVALUATE BOTH THE PCPN THRT AND TYPE. LKG AHD...TEMPS SHUD BE AVERAGING AOB NORMAL FOR THE LAST OF THIS WK AND INTO THE START OF NXT...AS FLATTENING OF UPR FLOW WL FINALLY ALLOW THE COLD AIR THAT HAS BEEN PARKED TO OUR N TO SETTLE INTO AREA. THE NXT CHC OF PCPN SHUD BE SAT NGT AND SUN AS RETURN FLO AND APRCH OF SVRL SHTWVS IN ZNL FLO PROVIDE LIFT TO INCRGLY MOIST AMS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE TRUETT/CARNEY
Hazardous weather outlook, Nov 4, 6:00 AM CST, 10 hours 58 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CST TUE NOV 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED ALONG A STRONG COLD FRONT THAT WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE AREA OVERNIGHT BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.